Tamoxifen

Hellow everyoone

I have been on Tamoxifen for nearly 10 years now and my doctor wants be to come off it as he says I have been on it long enough. I am also on HRT. About a week before my period starts I experience a clear discharge which maybe happens around 6 times in a week at varying times. This can be embarassing as I don’t know when it is going to happen and the discharge goes right through my clothing. This has been happening now for about 2 years at least. I was wondering if anyone else has this problem.

Chris

Hi Chris,

I too am on tamoxifen (only been on it 16 months though, so well done on 10 years!) My onc told me that generally you get an increase in vaginal discharge with it. I have noticed an increase - sometimes not too bad and at other times a lot and as you say quite embarrassing. My seems to have no pattern to it but I am also continuing with heavy, regular periods as well.
10 years is a long time so perhaps if you did come off it you may notice a difference in the discharge.
Hope you get the problem sorted and good luck with whatever you decide.

Shorty

Hi Chris

I was amazed to read that you are on Tamoxifen AND HRT! How is this possible when the HRT is putting in oestrogens and the Tam is blocking it. Did your Onc put you on this? I have so many menopausal symptoms from no ovaries and Tax that I contemplate going on HRT nearly every day! but as I was 100% oestrogen sensitive I thought this would put me at greater risk of a recurrence.

Would love to hear your story and thoughts on this. Kind regards, Grace

My Consultant Surgeon decided to put me on both Tamoxifen and HRT. I was experiencing a lot of hot flushes during the night and daytime so not sleeping to well and feeling tired all the time. There is an increased risk when on HRT of the cancer coming back and the Tamoxifen counteracts this risk - or so I am told. Just recently had a mammogram and the results are clear, Thank God! It is always in the back of your mind that this dreadful disease could come back anytime it wants! My Surgeon said it is the quality of life that matters not the length of life.

I can see me having problems when I come off both of these as I came off Tamoxifen about four years ago and experienced very heavy periods, flooding in fact, and had to go to the doctor’s for some medication to alleviate the condition. My doctor has said that he will not prescribe any more from end of October.

Hi ChristineAnn Grace and Shorty

I asked one of our nurses about this. Here is what she says:

‘The moderator has just forwarded your posts as there appears to be some confusion about HRT after a diagnosis of breast cancer. HRT is generally not routinely used in women who have had breast cancer due to the possible increased risk of the cancer coming back. However, this can vary and for someone who has intolerable menopausal symptoms it may be considered so it can be a very individual decision after discussion with your specialist.’

Hope this helps

All the best

Ann

Very interesting this. When I started with my menopause (before BC) I went on HRT as the symptoms were intolerable at that point. Since BC I have not had a single full nights sleep due mainly to hot flushes and have mentioned this several times but never been given the option. I am 100% er+ and have wondered if HRT added to my risk at getting this illness so don’t want to go back on it anyway. Since BC, my menopausal symptons are a nusiance but not intolerable, I am tired all of the time though!

I am very pleased that his judgement has paid off for you as it must have made your quality of life so much better. Sorry can’t help with the disharge, don’t have it myself.

Irene